Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 213, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Nov 1, 2000, 3:08 PM CST for Clarke County, Decatur County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2000, 3:08 PM CST (21:08 UTC)
- Expired
- Nov 1, 2000, 3:45 PM CST
- In force
- 37 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Clarke County, IA, Decatur County, IA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 1, 3:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 012114 SVRDSM IAC039-053-012145- BULLETIN - IMMEDIATE BROADCAST REQUESTED...RETRANSMISSION SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 308 PM CST WED NOV 1 2000 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTH CENTRAL IOWA DECATUR COUNTY IN SOUTH CENTRAL IOWA * UNTIL 345 PM * AT 304 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DECATUR CITY...OR ABOUT 60 MILES SOUTH OF DES MOINES...MOVING NORTH AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR VAN WERT AROUND 310 PM NEAR OSCEOLA AROUND 320 PM DAMAGING WINDS OF 60 TO 70 MILES AN HOUR ARE LIKELY IN THE WARNED AREA. TAKE SHELTER AS THE STORMS APPROACH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4060 9398 4060 9358 4116 9357 4115 9395 JUNGBLUTH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 11:35 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Nov 1, 11:35 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1135 AM CST WED NOV 1 2000 CONVECTION OVER NRN HALF OF STATE PULLING OUT WITH S/W. NEXT ROUND OF CONVECTION OVER ERN KS/NW MO TO MOVE BACK INTO SRN HALF OF STATE THIS AFTERNOON. WILL FRESHEN WORDING IN ZFP FOR THAT. OTHERWISE IN NORTH TEMPS MAY BE A TAD WARM. IN SE CWA...EXPECT TO SEE PRECIP LATER SO WILL GO CATAGORICAL WITH TIMING. .DSM...NONE SS
In the hours before
Special weather statement, Nov 1, 12:15 PM CST, 2 hours 53 minutes before
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-021200- CENTRAL IOWA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1215 PM CST WED NOV 1 2000 HAZARD--FAST MOVING SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WINDS. AN ISOLATED BRIEF TORNADO IS POSSIBLE...BUT IS NOT THE GREATEST THREAT. THIS THREAT WOULD INCREASE HOWEVER IF MORE SUNSHINE AND HEATING CAN TAKE PLACE. AREA OF CONCERN--ALL OF CENTRAL IOWA. TIMING DETAILS--ALL AFTERNOON THROUGH EARLY EVENING. METEOROLOGICAL COMMENTS--A STRONG PUSH OF DRY AIR OVER NEBRASKA AND KANSAS WILL PUNCH INTO IOWA AND KANSAS THIS AFTERNOON. THUNDERSTORMS CONTINUE TO DEVELOP AHEAD OF THIS DRY PUNCH IN A MOIST AXIS OVER EASTERN KANSAS INTO NORTH CENTRAL IOWA. THE STRONGEST STORMS ARE OCCURRING OVER NORTHEAST KANSAS...AND WILL RACE NORTHEAST AT 50 TO 60 MPH INTO IOWA BY 2 TO 4 PM. OTHER NEWER STORM DEVELOPMENT WILL OCCUR IN PARTLY SUNNY AREAS EAST OF INTERSTATE 35. ANOTHER LINE OF THUNDERSTORMS IS ALSO EXPECTED TO DEVELOP ALONG THE WIND SHIFT LINE AT THE EDGE OF THE DRIER AIR IN NEBRASKA AND EASTERN KANSAS. STRONG WIND FIELDS AND SHEAR IN THE ATMOSPHERE FAVOR DAMAGING WIND GUSTS. HAIL WILL LIKELY NOT EXCEED ONE INCH IN DIAMETER...BUT AN ISOLATED TORNADO COULD SPIN UP WITH ANY MINI SUPERCELL STORMS THAT CAN DEVELOP. THIS IS MORE LIKELY IF SUNSHINE CAN HEAT THE ATMOSPHERE THIS AFTERNOON.e PRECAUTIONS--SPOTTER ACTIVATION MAY BE REQUIRED. A SEVERE THUNDERSTORM WATCH IS BEING CONSIDERED FOR A PART OF IOWA. KULA
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 1:39 PM CST | Severe Thunderstorm Warning | DMX | Tama | 31 min |
| Nov 1, 2:27 PM CST | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 38 min |
| Nov 1, 3:03 PM CST | Tornado Warning | DMX | Poweshiek | 32 min |
| Nov 1, 3:19 PM CST | Tornado Warning | DMX | Tama | 16 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.